MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a device related thrombus.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 31mm watchman flx laa closure device & delivery system (wds) were selected to be used.The procedure was successfully completed with the closure device implanted in the laa of the patient.There were no patient complications that were reported to have occurred.The patient was discharged on a plavix and aspirin medication regiment.The patient came in for their 45 day follow up imaging procedure.The imaging showed that the closure device was well placed and there were no issues.Three (3) months later the patient had a computed tomography scan on their kidneys and the physician noted that there was a thrombus present on the closure device at this time.The patient had their six (6) month follow up transesophageal echocardiogram (tee) procedure.The tee imaging showed that the thrombus was still present on the closure device.The patient was then placed on warfarin in response to this event.Eight (8) months post procedure another tee was performed, and a large thrombus was still present on the closure device.The patient has remained on warfarin.There were no other complications that have been reported to have occurred with these events.
 
Additional Manufacturer Narrative
The device was not returned for analysis as the device remains implanted; therefore, a technical analysis could not be performed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24292563
Report Number2124215-2026-07136
Device Sequence Number9332555
Product Code NGV
UDI-Device Identifier08714729860518
UDI-Public(01)08714729860518(17)261009(10)32601585
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU50310
Device Catalogue NumberM635WU50310
Device Lot Number0032601585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date04/09/2026
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale